Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Mar 26, 2007, 8:37 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2007, 8:37 PM CDT (01:37 UTC)
- Expired
- Mar 26, 2007, 9:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 166 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 270138 SVRBRO TXC247-505-270230- /O.NEW.KBRO.SV.W.0008.070327T0137Z-070327T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 837 PM CDT MON MAR 26 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS... EAST CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS... * UNTIL 930 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF GUERRA...OR ABOUT 17 MILES EAST OF ZAPATA...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUERRA BY 850 PM CDT... THIS SEVERE THUNDERSTORM HAS A HISTORY OF WIND DAMAGE AND LARGE HAIL FROM AREAS JUST SOUTH OF THE CITY OF ZAPATA. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2699 9905 2676 9895 2686 9866 2709 9876 $$ PHILO
1 follow-up statement
000 WWUS54 KBRO 270226 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 924 PM CDT MON MAR 26 2007 TXC247-505-270238- /O.EXP.KBRO.SV.W.0008.000000T0000Z-070327T0230Z/ JIM HOGG TX-ZAPATA TX- 924 PM CDT MON MAR 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES EXPIRES AT 930 PM CDT... SEVERE THUNDERSTORMS OVER SOUTHERN JIM HOGG COUNTY HAVE DECREASED NOW...AND THE SEVERE THUNDERSTORM WARNING FOR THIS AREA AND THE CITY OF GUERRA HAS EXPIRED. LAT...LON 2699 9905 2676 9895 2686 9866 2709 9876 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 7:51 PM CDT, 46 minutes earlier.
Area forecast discussion, Mar 26, 7:51 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TYPO NATIONAL WEATHER SERVICE BROWNSVILLE TX 751 PM CDT MON MAR 26 2007 .DISCUSSION...WATER VAPOR LOOP SHOWS THAT THE UPPER-LEVEL LOW RESPONSIBLE FOR SEVERE WEATHER OVER MUCH OF SOUTH TEXAS TODAY IS NOW CROSSING FROM MEXICO INTO SOUTH CENTRAL TEXAS. THE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST COUNTIES WILL CONTINUE FOR THE NEXT HOUR OR TWO WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY THREATS. 00Z LAPS ANALYSIS OVER ZAPATA COUNTY INDICATES SBCAPE VALUES AROUND 2000 J/KG AND A 0-6KM BULK SHEAR AROUND 55 KTS WHILE INSTABILITY AND SHEAR VALUES DECREASE STEADILY TOWARD THE EAST. THE RISK OF SEVERE WEATHER IS EXPECTED TO DECREASE OVER THE CWA LATER TONIGHT AS THE LOSS OF DAYTIME HEATING REDUCES INSTABILITY. IN ADDITION...AS THE UPPER LOW LIFTS NORTHEAST OVERNIGHT...UPPER WINDS WILL WEAKEN...MAKING SHEAR VECTORS LESS FAVORABLE FOR SEVERE WEATHER. HAVE UPDATED ZONES TO REDUCE POPS OVER MUCH OF THE CWA. LEFT CHANCE POPS OVER NORTHWESTERN COUNTIES AS CONVECTION IS ON-GOING AND HIGHER INSTABILITY IS EXPECTED TO PERSIST OVER THAT AREA THIS EVENING. && .MARINE...SMALL CRAFT ADVISORY FLAGS HAVE BEEN LOWERED FOR THE LAGUNA MADRE AS LOCAL OBS SHOW SOUTHERLY WINDS HAVE DECREASED TO 10 TO 15 KNOTS. WINDS WILL CONTINUE TO BE BRISK THROUGH THE REST OF THE WEEK WITH STRONG RIDGING ACROSS THE GULF. SEAS WILL REMAIN 4 TO 6 FEET OFFSHORE. WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST ON FRIDAY AS A FRONTAL BOUNDARY SWEEPS THROUGH. WINDS BEHIND THE FRONT MAY REACH 20 KNOTS MAINLY FRIDAY NIGHT. && .AVIATION...LOWER CU FIELDS REMAIN IN THE VLY AT MID EVENING...WITH BRO BKN025...SCT025 AT HRL AND MFE. WINDS WILL REMAIN GUSTY FROM THE SOUTH AT 20 TO 25 KNOTS WITH GUSTS TO 30KTS. SOME STRONG THUNDERSTORMS MAY PUSH INTO THE REGION DURING THE EVENING...WITH MAINLY GUSTY WINDS AND BRIEF DOWNPOURS. THIS WILL MORE LIKELY HAMPER FLIGHT CORRIDORS TO THE NORTH THROUGH THE NIGHT. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS....68/KL MARINE/AVIATION...58/JP HMT/MESOSCALE.....MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Mar 26, 3:30 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CDT MON MAR 26 2007 TXZ248>257-271200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 330 PM CDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS JUST NORTH OF THE RIO GRANDE VALLEY UNTIL 10 PM CDT. SOME THUNDERSTORMS MAY CLIP ZAPATA COUNTY ON THEIR WAY NORTHEAST INTO CENTRAL TEXAS...MAINLY BEFORE 6 PM CDT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE...PRODUCING HAIL...STRONG WINDS...AND ISOLATED TORNADOES. ALSO...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 10 PM CDT DUE TO STRONG SOUTHEAST WINDS. A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA WILL ACCOMPANY THE STRONG WINDS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE SMALL CRAFT ADVISORY MAY NEED TO BE ISSUED FOR THE LAGUNA MADRE TUESDAY THROUGH THURSDAY AS STRONG WINDS AGAIN DEVELOP. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL LIKELY ACCOMPANY THESE STRONG WINDS. AND...A LATE SEASON COLD FRONT MAY PASS THROUGH DEEP SOUTH TEXAS ON FRIDAY...BRINGING SHOWERS AND THUNDERSTORMS AND POSSIBLE SMALL CRAFT ADVISORY WINDS AND SEAS FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS THAT DAY AND NIGHT. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY OCCURRENCES OF HAIL...STRONG WINDS...TORNADOES...OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE TODAY THROUGH TONIGHT. PHILO
In the hours before
Special weather statement, Mar 26, 2:55 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 255 PM CDT MON MAR 26 2007 TXZ248-262100- ZAPATA TX- 255 PM CDT MON MAR 26 2007 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS JUST NORTH OF THE RIO GRANDE VALLEY... ...SOME STRONG THUNDERSTORMS MAY CLIP ZAPATA COUNTY IN THE NEXT TWO HOURS... THE STORMS PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR AREAS JUST NORTH OF THE RIO GRANDE VALLEY UNTIL 10 PM CDT. SOME THUNDERSTORMS HAVE DEVELOPED AS FAR SOUTH AS OLD MEXICO ADJACENT TO ZAPATA COUNTY. GENERAL MOVEMENT OF THESE THUNDERSTORMS IS NORTHEAST AT 20 MPH...AND SOME OF THE THUNDERSTORMS NOW WEST OF ZAPATA COUNTY MAY CLIP THE COUNTY ON THE WAY NORTHEAST INTO CENTRAL TEXAS. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH MAY BE EXPERIENCED IN ZAPATA COUNTY IF THESE THUNDERSTORMS JOG MORE EAST. THE UPPER LOW CAUSING THE CONVECTION IS CURRENTLY LOCATED OVER THE TEXAS BIG BEND AND IS STARTING TO LIFT MORE NORTHEAST...AWAY FROM OUR REGION. PHILO
Local storm report, Mar 26, 5:13 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
513 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 N SAN YGNACIO 27.09N 99.45W
03/26/2007 E0.88 INCH ZAPATA TX EMERGENCY MNGR
&&
SPEECELocal storm report, Mar 26, 8:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
809 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL ZAPATA 26.89N 99.26W
03/26/2007 E0.75 INCH ZAPATA TX PUBLIC
DIME-SIZE HAIL REPORTED IN DOWNTOWN ZAPATA.
&&
KLERMANLocal storm report, Mar 26, 8:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
837 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 3 S ZAPATA 26.85N 99.26W
03/26/2007 ZAPATA TX LAW ENFORCEMENT
ROOF OF HOUSE BLOWN OFF ONTO ELECTRICAL POWER LINES IN
THE TOWN OF SIESTA SHORES.
&&
KLERMANThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:15 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 60 min |
| Mar 26, 7:49 PM CDT | Flash Flood Warning | BRO | Zapata | 86 min |
| Mar 26, 8:05 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 55 min |
| Mar 26, 8:11 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 64 min |
| Mar 26, 8:15 PM CDT | Flash Flood Warning | BRO | Zapata | 90 min |
| Mar 26, 9:07 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.